Random graph asymptotics on high-dimensional tori

M.O. Heydenreich, R.W. Hofstad, van der

Research output: Contribution to journalArticleAcademicpeer-review

24 Citations (Scopus)


We investigate the scaling of the largest critical percolation cluster on a large d-dimensional torus, for nearest-neighbor percolation in sufficiently high dimensions, or when d > 6 for sufficiently spread-out percolation. We use a relatively simple coupling argument to show that this largest critical cluster is, with high probability, bounded above by a large constant times V 2/3 and below by a small constant times , where V is the volume of the torus. We also give a simple criterion in terms of the subcritical percolation two-point function on under which the lower bound can be improved to small constant times , i.e. we prove random graph asymptotics for the largest critical cluster on the high-dimensional torus. This establishes a conjecture by [1], apart from logarithmic corrections. We discuss implications of these results on the dependence on boundary conditions for high-dimensional percolation. Our method is crucially based on the results in [11, 12], where the scaling was proved subject to the assumption that a suitably defined critical window contains the percolation threshold on . We also strongly rely on mean-field results for percolation on proved in [17–20].
Original languageEnglish
Pages (from-to)335-358
JournalCommunications in Mathematical Physics
Issue number2
Publication statusPublished - 2007


Dive into the research topics of 'Random graph asymptotics on high-dimensional tori'. Together they form a unique fingerprint.

Cite this